MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/24/2005
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005- patient was diagnosed with right scrotal hernia, left inguinal hernia, direct and umbilical hernia, thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, ¿in the right inguinal region, large hernia sac with omentum was identified and reduced.An extra-large perfix plug (device 1) was placed in the right inguinal region and sutured.Corresponding mesh was placed in the floor of the canal and sutured.Then in left inguinal region, hernia was identified and reduced.A perfix plug (device 2) was placed underneath the cord structure and sutured¿.On (b)(6) 2005- patient was diagnosed with left inguinal hernia, thereby underwent open repair with explant of perfix plug (device 2) and implant of synthetic mesh.Per op notes, ¿in the lower abdomen and left groin region, the previously place perfix plug (device 2) was removed, where a large direct sac in the floor of the canal was identified and reduced.A synthetic mesh was placed and sutured.On (b)(6) 2011- patient was diagnosed with bilateral inguinal hernias with right scrotal pain, thereby underwent laparoscopic repair converted to open repair with partial explant of perfix plug and implant of bard soft mesh (device 3).Per op notes, ¿omentum herniate through the right inguinal defect was identified.Significant amount of omentum along with chronic scarring was identified and reduced.The hernia sac was found to be adherent and was carefully dissected off the perfix plug (device 1), with that portion of the plug subsequently removed.Adhesiolysis was performed.A 3×6 cm bard soft mesh (device 3) was placed into the preperitoneal space of the abdominal region and secured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bd perfix plug (device 2).An additional supplemental emdr was submitted to represent the bd perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23474564
Report Number1213643-2025-01065
Device Sequence Number10229072
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(10)43APD471
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112780
Device Lot Number43APD471
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale